Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 10, 2018, 1:14 PM MST for Yavapai County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2018, 1:14 PM MST (20:14 UTC)
- Expired
- Jul 10, 2018, 4:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 96 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:00 PM MST | FLASH FLOOD | 10 Nnw Jerome, AZ | YAVAPAI FLOOD CONTROL GAUGE AT PERKINSVILLE REPORTED AT LEAST A 2.28 FOOT RISE ON THE VERDE RIVER DOWNSTREAM OF THE FLASH FLOOD WARNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WGUS55 KFGZ 102014
FFWFGZ
AZC025-102315-
/O.NEW.KFGZ.FF.W.0003.180710T2014Z-180710T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
114 PM MST TUE JUL 10 2018
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 415 PM MST
* At 112 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the area 10 to 20 miles northwest of Jerome. Up
to three inches of rain has already fallen with additional
downpours likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3488 11218 3482 11218 3475 11216 3474 11221
3477 11226 3483 11222 3489 11222
$$
McCollum1 follow-up statement
462
WGUS75 KFGZ 102106
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
206 PM MST TUE JUL 10 2018
AZC025-102315-
/O.CON.KFGZ.FF.W.0003.000000T0000Z-180710T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
206 PM MST TUE JUL 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR
YAVAPAI COUNTY...
At 202 PM MST, NWS doppler radar indicated that thunderstorms
continued to produce heavy rain across the area 10 to 20 miles
northwest of Jerome. Radar is estimating over 4 inches of rainfall
across this area over the past two hours.
This includes the following streams and drainages...Munds Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3488 11218 3482 11218 3475 11216 3474 11221
3477 11226 3483 11222 3489 11222
$$
McCollumWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 9:17 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 9:17 AM MST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 917 AM MST Tue Jul 10 2018 .SYNOPSIS...The monsoon weather pattern will persist over Arizona this week, with daily rounds of showers and thunderstorms. && .DISCUSSION...A moist monsoon air mass is entrenched across Arizona. Starting out today locations west of Interstate-17 and north of Interstate-40 are seeing mostly sunny skies. The highest moisture values run from Prescott and Flagstaff northward to the Kaibab Plateau. The intersection of sun and moisture suggests the most active areas will be from Prescott and Flagstaff northward to the kaibab plateau. The flow turns more southerly by this evening with a few storms possibly running northward across the Little Colorado River valley. The instability is not particularly strong today but the air mass is moist with localized downpours and flooding the most likely product of storms. If you are out hiking in rocky areas keep an eye to the sky and a ear out for thunder. An easterly wave (inverted trough of low pressure) can be seen on the water vapor satellite image this morning over the Arizona/New Mexico boarder near and south of the White Mountains. This has allowed light showers to continue in southern Apache and Navajo Counties this morning. These showers have been moving west- northwest. The inverted trough will provide lift today even though morning cloud cover may limit surface heating. The ongoing showers generally southeast of Winslow will continue and increase in intensity through the morning. Storm development will spread west and northwestward through the day. The greatest coverage today is expected to be from White Mountains northwestward to the Kaibab Plateau and Yavapai County with isolated coverage northeast of the Mogollon Rim. Main threats remain to be small hail, gusty winds, and heavy rainfall. Long range models keep moisture locked in over northern Arizona with a continuation of shower and thunderstorm activity . By Wednesday, the flow over northern Arizona shifts to become more southerly. This will open the door for more widespread activity and increased moisture across the area. This will likely shift our threats each day more toward a flash flooding concern. Scattered to numerous storms are expected each afternoon through the rest of the week. && .AVIATION...For the 18Z package...Sct-nmrs shra/tsra and isold +tsra 03Z. Highest coverage along and southwest of the Mogollon Rim. Storm motion switching to the northwest today. Local MVFR conditions expected near heavier storms with hail and sfc wind gusts to 45kts. VFR conditions are expected outside of any storm activity. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to numerous afternoon and evening showers and thunderstorms will continue through the week. Daytime relative humidity values from 25 to 45 percent, with overnight recovery from 80 to 100 percent. Generally light winds, except near storms or associated with outflows. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum/MAS AVIATION...TPS/Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:49 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 26 min |
| Jul 9, 6:44 PM MST | Special Weather Statement | FGZ | Coconino | 46 min |
| Jul 10, 12:06 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 10, 12:31 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.